For the past couple of years, I've had a very strange sensation that has come for days/weeks/months at a time, then disappeared for a few months, off and on.
I'll try my best to describe what is happening.
A sensation like an electrical zap starts in my head, lasting a split second, then travels down my body. It isn't especially painful, but it is startling and accompanied by a hot flash and a bit of light headedness. Moving my eyes from side to side or walking around seems to set it off.
I've had an MRI and an EEG, both came out "normal." I recently had a physical and the doc said I'm healthy. The only medication I take is Lexapro (10 mg) for anxiety & depression.
Has anyone ever heard of anything like this? I just need it to STOP. It's really ruining my life and the doctors don't seem to know what it is!
I forgot to mention that it seems to get worse as the day progresses, worst in the evening. for some strange reason, I think that taking my Lexapro helps it, because about an hour after I take my pill, I notice it's better.
I have gotten these pains as well.Only three times though I took lexpro for about 2 weeks and got off of it becaus it made me shaky. Now I am on prozac and still feel shaky you are most likely ok cause you have had an mri I am getting one this tuesday I will let you know what comes from it.
I have been getting those weird electric shooting feelings in my head too. Not when I'm asleep, but like every time I stand up or bend over. They start in my brain and go through my whole body.
It's pretty unpleasant, but not that painful, and it doesn't seem to affect my performance.
After reading this website, and a few others, I believe it must be related to taking SSRI's and/or SNRI's. I have recently stopped taking Cymbalta and then this started. Come to think about it, it's happened before and I've been taking Cymbalta, Lexapro, Tramadol, and a few others for about five years (not at the same time).
I don't expect the manufacturers of the meds, or the doctors, are going to admit this is going on. My opinion of the entire medical profession is that doctors would do better if they listened to patients instead of to advertisers.
I intend to get off all the meds, and I intend to do it by myself with no help from doctors. All they do is push more pills. I am sick of all the publicized and unpublicized side effects. The legal pills are apparently more dangerous than the illegal ones.
So, in a nutshell, I have become convinced after five years of searching the internet (and a Master's degree in neuropsychology), that the shooting electric sensations and a lot of other weird neurological effects are due to selective serotonin/norepinephrine reuptake inhibitors; antidepressants. Thank you for posting your experience. Every little bit helps.
I did some more research after posting this, and found some websites that seem to confirm this phenomena. Here are some links.
I don't agree with everything I read on these, but I believe in freedom of information. Please read with a grain of salt, and apply only what you need to yourself. My recommendation is JUST SAY NO TO DRUGS!
I have the electrical feelings and I am currently withdraling from Cymbalta. I have been taking a lesser dose for over a week and now am not taking any at all. The feeling is starting to make me very paranoid. I can't concentrate and I feel like I am going to throw up.
shock/electric/rev sensations "vibrations" are OBE symptoms, a person feels those and/or similiar just before an Out of Body Experience but most people get jolted out of the experience and never get Out o Body.
Im 30yrs old. I 've been feeling this when I go to bed off and on since I was 11years old. I've been told its sleep apnea, my girlfriend all but called me insane last nite. Here are the syptoms:
-feeling of smothering, yet i am breathing fine
-paralized below the neck
-electric hum/buzz in my head lasting length of episode
-weird visions-like state, as if i can see and hear everything going on around me, but I cant respond and it kinda sounds jumbled
-the only thing that i can move is my head and neck and I try to shake myself out of the episode, but last night was the first time i could not. i was able to call for help...it was like my face would'nt move, but my mouth just happened to be slightly open to i hollared as best as i could and my girlfriend came to the room. I was able to talk and tell her that I could not move. She moved my arm for me... and it was like the paralizing feeling slowly went away. I was able to sit up- but I felt so funny afterward...like how your leg feels when it goes to sleep and you shake it out and try to walk...I felt like that all over for about 15-25 mins..
IF ANYONE CAN TELL ME WHAT THIS IS ...Please write me.Thank You!!
I can't believe I found this post, I have exactly the same feeling AND I take (did take, rather, as I quit a few days ago) antidepressants! I take them for migraines though, not for depression, not that it matters. I was trying to explain this sensation to my wife, and it freaked her out, but it really doesn't feel that bad, especially not compared to my continuous and frequent migraines (yes they exist, they're not only rare and intense types of headaches as you here all know I'm sure). I have been convinced by your contributions and hope that the feeling will go away as I've stopped my pills. They didnt really help for the headaches anyhow. Electric shocks that start in my brain and travel through my body in an instant, they're not only figments of my imagination, they're real, other people feel them too! Thank you guys..
I searched for 'zings' and found this page.
I could never put my finger on why I experienced feelings of split second electrical shocks accompanied by very symmetrical patterns flashing at the same time (akin to what you see in a kaleidoscope).
I have suffered from these at random, mostly when I am falling asleep, sometime when a light is switched on (thatÃï¿½ÃÂ¢ÃÂ¯ÃÂ¿ÃÂ½ÃÂ¯ÃÂ¿ÃÂ½s the weirdest of all, and electrical supply being turned off or on can give the sensation).
I have had a few head knocks in my life but equally I have had brain scans which have found nothing....but, no one at any time has mentioned the taking of anti-depressants could be the reason.
I was on a course (can't exactly remember what but my doctor will have a record) for 6 months around 10 years ago, when I think about it the 'head zings' started soon after I stopped taking them. The tabs worked and helped my depression enormously but if this is a lasting effect I want to know where this may lead.
I now have unexplained vision impairment at random i n one eye and despite 2 years of every investigation that can be thought of everything seems clear an ok....are the anti depressants the reason for my problems? does it also explain the pains I get in my calfÃï¿½ÃÂ¢ÃÂ¯ÃÂ¿ÃÂ½ÃÂ¯ÃÂ¿ÃÂ½s and again one which doctors can find no reason for. hmmmm, time to take this further I think.
Thanks for this forum, has certainly helped me focus.
I have had unusual electrical sensations in my brain since I was young (I am now 57)--I have elevated art and musical gifts, some elements of synesthesia and other unusual mental traits---these things have driven me bananas for three or four decades (no brain injury)Psychs don't seem to know what to do with me as don't quite fit schiz or bi-polar profile--but this phenomenom does have an impact on my perspective of reality/space/time (meaning mine is very askew) At least three other family members have this problem
I suffer from this too, several times in a nite, tonite included when getting to sleep. I also hear noise like pressure build in my ears at the same time. Can paralize me foe 1-2 seconds cant breath. Allmost shouted for help but couln't. As soon as i am fully awake in split second the pain and paralizing feeling as noise stops. Scared to sleep now in fact. Very intense tonite, wondering if it could kill me.